MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE USE WITH LPS/LPS-FLEX 51 OR 52; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE USE WITH LPS/LPS-FLEX 51 OR 52; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: foreign : (b)(6).Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned device identified that the dovetail feature was flared out and compressed.The device also exhibits signs of use(gouges).Device history record (dhr) reviewed and no discrepancies were found.Damage to the dovetail feature can occur if the articular surface is not correctly placed and oriented before pushing it into the tibial plate using the inserter instrument.Detailed instructions for inserting the articular surface are provided in the zimmer® mis multiple-reference 4 in 1 femoral instrumentation surgical technique and the surgical tip: articular surface inserter proper technique & use guidance document.The dovetail compression identified during the evaluation of the returned product indicates that the articular surface was not properly aligned being pushed in with the inserter.Therefore, the root cause of the reported issue can be attributed to user error.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the device insert had a manufacturing defect.This occurred during a case, but there were no complications during the procedure.No additional information available.

Brand Name
ARTICULAR SURFACE USE WITH LPS/LPS-FLEX 51 OR 52
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9987977
Report Number0001822565-2020-01426
Device Sequence Number16667253
Product Code JWH
UDI-Device Identifier00889024210905
UDI-Public(01)00889024210905
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K042271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number00596202210
Device Lot Number64413691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2020
Initial Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1